MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COILS 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COILS 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-8-30-3D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that during a therapeutic coiling procedure to treat a deep femoral artery bleed.The coil detached prematurely from the distal end of the pushwire without triggering.It was not certain if the coil broke or separated at the detachment point.There was concern that a foreign body, such as a broken segment of coil, could travel anywhere in the patient's body from the vessel and cause damage and/or occlusions.The catheter was removed with the coil.It was unknown if the devices were prepare per the instructions for use (ifu), if there was damage to the pushwire, if there was any friction or other difficulty during delivery of the coil, if the pushwire was rotated, if continuous catheter flush was administered during the procedure, or if the physician attempted to reposition the coil.However, it was noted that an attempt had been made to detach the coil.It was not reported if the patient experienced any symptoms related to the event but was noted that the patient was alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received indicating the coil was removed in the terumo progreat 2.4fr.The pushwire was not bent or broken.There was friction/difficulty during delivery but this was probably related to the patient anatomy tortuosity.The physician used a new concerto coil to resolve the event.The hcp did not attempt to detach the coil with the instant detacher or manual detachment method as the coil detached by itself.The hcp did not rotate the delivery pusher during the procedure.There were no patient symptoms or complications associated with this event.The patient's blood flow was normal.
 
Additional Manufacturer Narrative
H3.Product analysis #704857009:equipment used- video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the concerto coil was returned within a shipping box; within a sealed biohazard pouch; and within an opened concerto inner pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts using an instant detacher was found at this location.The break indicator was found intact.No evidence of manual detachment attempts was found at this location.The coin was found still against the lumen stop.The shield coil was found still intact.The shield coil was removed, and the release wire was found still extending out the retainer ring.The retainer ring was found damaged.The detach element was found broken at the stick and the detach element stick and ball was found still within the retainer ring.The distal detach element was broken from the implant coil and not returned for analysis.The implant coil was found stretched and damaged with the polypropylene filament broken.Testing/analysis ¿ the retainer ring inner diameter could not be reliably measured due to the damages.Conclusion - based on the customer report and device analysis, the customer report of "premature detachment" and ¿coil separation/break¿ were confirmed.The detach element was found broken, likely causing the implant coil to separate from the pusher.Possible causes for detach element break are tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or user advances/retracts coil against resistance.The retainer ring was found damaged, likely due to the same cause as the broken detach element.Customer reported friction/difficulty during delivery was experienced, potential due to patient vessel tortuosity.Customer reported an attempt was made to detach the coil; however, no evidence of detachment attempts was found.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COILS 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13545705
Report Number2029214-2022-00227
Device Sequence Number11309359
Product Code KRD
UDI-Device Identifier00847536033801
UDI-Public00847536033801
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberPV-8-30-3D
Device Catalogue NumberPV-8-30-3D
Device Lot NumberB183898
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/17/2022
04/24/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date02/28/2022
05/16/2022
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown